Posted by 4WD on January 12, 2006, at 22:56:21
In reply to Re: dosages of klonopin?, posted by University on January 12, 2006, at 22:20:24
> > > I have taken clonazepam for over ten years for occasional anxiety. I find that .5mg sublingually works for most "existential" or free-floating anxiety, but 1mg-2mg works best for severe, situation/event-related anxiety.
> > >
> > > This drug's innocuous flavor makes it VERY easy to take under the tongue, and taking it this way usually causes my anxiety to disappear in fifteen minutes.
> > >
> > > It's a very powerful drug, and can have amnesia effects at higher doses (I never remember my flights to and from the U.K. because I always take about 3-4mg for the plane trip!)
> > Hi.
> > Do you take it regularly or just occasionally? It's very weird. It doesn't seem to have such a long half life for me. If I take .5mg at 9am, by 2pm I am anxious again. Of course, the .5mg at 9 doesn't really get rid of the anxiety (it's actually more fear than anxiety), it just dampens it a bit. And it seems to take at least an hour and a half to get into my system. Maybe an hour if sublingually.
> > Marsha
> Hey Marsha,
> Well, 5 hours isn't bad for good anxiety relief at such a low dose. Are you using the generic or Klonopin? I ask because the former does *not* work as well, for me I have found.
> Why not try taking 1mg sublingually--on an empty stomach--and see what happens? Also, how--for yourself--are you differentiating fear and anxiety?
> Taking the klon with a cup of chamomile tea, I have found, makes it more effective. Maybe placebo, maybe not.
I use the generic. My pdoc told me it would be up to 20% less effective. I'm hoping not to need it soon, anyway, though, when the Effexor/Depakote kicks in.
For me anxiety, is worry. Obsessive thinking, worrying about stuff and can't turn it off. My "fear" is more like an extremely nervous, jittery feeling - deep apprehension. It can feel like terror, even. Like a person who's afraid of flying and the plane is in the air and the pilot anounces you're about to make a crash landing feeling. There's a distinct physical component, too. It mostly lives in my stomach and chest. Like I can feel way too much adrenaline surging around in there. This is a chronic situation, not situational.
My pdoc has been after me all this time to take more Klonopin but I am terrified of becoming more dependent on it than I already am. I don't want to someday have to go through benzo withdrawal. And I fear higher doses make me more depressed. It also makes me ditsy. Like the other day, I meant to take my water bottle with me but when I got to the car I had the TV remote.
If I have to continue it, maybe I'll ask for the brand next time.